Wedding Etiquette Forum
Options

wisom teeth extraction - TMI?

I had my wisdom teeth removed yesterday morning. So far the pain isn't bad, but I'm feeling nauseous and threw up 30 mins ago. I'm on penicillin, motrin and vicodin. Can these medications cause nausea? Or maybe I'm swallowing blood? Is this normal? TIA
Warning No formatter is installed for the format bbhtml

Re: wisom teeth extraction - TMI?

  • Options
    Are you allergic to any of those drugs? It could just be caused by the medications, I know the one time Dh was on a severe painkiller he was nauseous a lot. Keep drinking water and try to eat something bland so it will sit well. I would also give the doctor a call and see if there's something he can do/advice to give.
  • Options
    Google if you want to know if those meds cause nausea. It could be the med cocktail though...or maybe something completely unrelated. FWIW, I had all 4 wisdom teeth taken out at once. After I left the Dentist's office, I didn't bleed once. Maybe something is wrong?
    image
  • Options
    It's somewhat normal.  When I had mine out I threw up. A lot.  My dad is a doc and ended up having to prescribe medication to make me stop (which health insurance refused to cover).  If the pain is tolerable I would try laying off the meds a while.  They can cause nausea.  If you keep throwing up though call your doc. 
  • Options
    I took Percocet and it made me vomit a lot. Because of that, I ended up taking Tylenol instead. I'm pretty sure Vicodin and Penicillin have nausea as a common side effect. Make sure you are taking them with some type of food. I wasn't (because I was too nauseous to eat/keep anything down) and that was probably contributing to the constant nausea.Hope you feel better soon!
    image
  • Options
    how is this TMI.  Do you know what TMI means? They must have had to really cut you up to get the teeth out, no?  I think I only took a couple tylenol 3s after I got mine out.

    "It's shart week." -georgiabride
    "This post is seriously retarded." -Stackeye210
    image
    image
    Miss
    Mrs & ZOMG we built a howse!
    being healthy. blog.
  • Options
    Everyone I know throws up...completely normal.  It's probably a combination of the anesthesia, drugs, swallowing blood and trauma.
  • Options
    Also, did you have general anesthesia yesterday?  I know that makes some people nauseous, although I am not sure if that would be the case 24+ hours later.
  • Options
    I'm not allergic as far as I know. The bleeding has stopped pretty much. Maybe I'll cut out the vicodin for tonight, hopefully the pain doesn't increase without it...
    Warning No formatter is installed for the format bbhtml
  • Options
    The vicodin is most likely what's making you sick. It did for me, also I was extremely drowsy while on it.
    Warning No formatter is installed for the format bbhtml
  • Options
    all three of those meds can cause nausea and vomiting, as well as swallowing blood. try to drink a meal shake (boost, ensure) and not take the meds on an empty stomach (easier said then done)
    Pregnancy%20ticker
  • Options
    Yeah, strong painkillers make me nauseous.  Call your surgeon and see if they can give you something different for the pain.Feel better! 
    image
    two years!
    after two losses, now happily expecting baby #1 09.16.12
    Pregnancy Ticker
    Brie Fit Blog | BFP Chart
  • Options
    I threw up for at least a week after I had mine out. They told me it was a reaction to the anesthetic. Blood could be causing it as well, but you're probably not swallowing much of it if you have enough gauze in.Feel better.
  • Options
    ha, yes I know what TMI means. Some people don't like to hear about vomit.
    Warning No formatter is installed for the format bbhtml
  • Options
    I'm on penicillin, motrin and vicodin.These drugs can cause nausea. Side note - eat yogurt, or you may end up with penicillin's nastiest side effect, a yeast infection... Actually the worst side effect, you could mess with your BC pill and end up preggers. Anyway. Eat yogurt. Use condoms. Lay off the meds unless you absolutely need them. Realistically, I took nothing when I had mine out. I was fine.
    Warning No formatter is installed for the format bbhtml
  • Options
    DH couldn't stand the blood, so he got a spit bucket for it. Kinda gross, but it caused him to vomit less. I know you aren't supposed to suck/use straws, but I'm not sure of the rules about spitting.
    image
  • Options
    Lay off the meds unless you absolutely need them. Realistically, I took nothing when I had mine out. I was fine. Except the penicilling. You're obviously on that to prevent infection. Just the pain meds... you might be cool without them, maybe even better than you are on them.
    Warning No formatter is installed for the format bbhtml
  • Options
    Thanks all!
    Warning No formatter is installed for the format bbhtml
  • Options
    If you have already taken the vicodin, it is in your system and you can have nausea for the next twenty four hours.  You could call your Dr and ask for a non opiate pain reliever since other opiates will do the same.  If you are in pain and need the vicodin, get Emetrol, it will help with the nausea.  I used it between chemo and it worked better than the script(too strong) for nausea. 
  • Options
    It's probably the vicodin.When I got mine out last year they gave me percocet, which just made me drowsy.  After a couple days it stopped working and they put me on vicodin, which made me vomit whenever I took it. 
    Married! 8/7/10
  • Options
    Then again, I should delete my comment since you think I should stuf half the time.  Remember that when you're puking. 
  • Options
    I didn't take penicillin when I got mine out, that's interesting that they gave you that. I have no idea what might cause the nausea, all I remember is the percocet making me extremely sleepy.
    image
    (Married)meganandshane.weebly.com~
    (Planning)shaneandmegan.weebly.com
  • Options
    Oucch sorry - had all four of mine removed a month ago. Lie down with your head elevated so that u don't swallow blood. They should have given you some gauze to bite down on for the blood. The nausea may be your reaction to the meds because I had the dsame cocktail but no nausea. Hope you feel better soon.
  • Options
    Just checking.  :) I always think of TMI as like a ew I don't want to know your sex life or what your private parts look like.  

    "It's shart week." -georgiabride
    "This post is seriously retarded." -Stackeye210
    image
    image
    Miss
    Mrs & ZOMG we built a howse!
    being healthy. blog.
  • Options
    Yeah, the drugs effed me up.  Doctor told me to stop taking them and just take ibuprofin (gee, thanks doc).I was vomiting a lot, even if I hate (actually, worse if I ate) and I was crazy paranoid.  I woke up in the middle of the night and thought Mr. Heels was holding me against my will and tried to sneak out of the apartment to get away.  You don't want to be vomiting, it can mess up your stitches and/or cause an infection.
  • Options
    If the Vicodin's giving you troubles, I'll take it :)
  • Options
    If the Vicodin's giving you troubles, I'll take it :)Haha I'm not sure the little one would like that!
  • Options
    I woke up in the middle of the night and thought Mr. Heels was holding me against my will and tried to sneak out of the apartment to get away. heels! great story! this makes my day.
  • Options
    When I got mine out--all four at once, I was on something that dried me up EVERYWHERE...TMI? yes   but I never threw up, felt nauseous, but I think it was because I felt so dehydrated.
    imageBaby Birthday Ticker Ticker
  • Options
    I puked after I got my wisdom teeth out too. I know a fair few people who did. It's all the drugs, and you likely are swallowing blood. I was on amoxicillin, advil, and tylenol 3's. I had to quit the T3's because they were upsetting my stomach.
    He pretty much had me at "hello".
    -- PS I agree with whatever Jeana said --
This discussion has been closed.
Choose Another Board
Search Boards